Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Miscellaneous Nephrology Topics
Question: KIDNEY PAIN
|JO7294 - Mon Mar 12, 2007 1:52 pm||
I HAVE BEEN HAVING SPORADIC RIGHT KIDNEY PAIN. A VERY UNCOMFORTABLE DEEP ACHE, AND HAVE NOTICED IF I TAKE IBUPROFEN (FOR A HEADACHE) APPX 7-8 HOURS LATER SYMPTOMS INCREASE SIGNIFICANTLY...TO THE POINT I KEEP ROCKING IN MY CHAIR TO TRY TO ALLEVIATE THE DISCOMFORT. NOT A SHARP PAIN JUST VERY DEEP ACHE.
I DO NOT TAKE OFTEN NOW BUT I USED TO (ABOUT A YEAR AGO) DUE TO SOME DENTAL PROBLEMS, I TOOK OFTEN UNTIL STARTED HAVING SEVERE STOMACHE PAINS.
NOT SURE IF I NEED TO HAVE THIS CHECKED INTO..STOP TAKING ADVIL...OR IT IS JUST A COINCIDENCE...
PLEASE ADVISE :)
|Dr. Chan Lowe - Mon Mar 12, 2007 9:23 pm||
The ibuprofen may be related in a few ways. First, ibuprofen can alter blood flow to the kidney changing its filtering abilities. This is especially true if you are dehydrated. While this may cause acute renal failure, it generally does not produce pain.
Also, ibuprofen has been reported to cause acute interstitial nephritis. This is essentially a type of allergic reaction to the ibuprofen that leads to a build up of eosinophils in the kidneys. This can cause some pain as well as renal failure.
There are other possible causes of your pain as well. Connecting the ibuprofen is likely to be one of the two causes above.
I would recommend that you be evaluated by your doctor if your pain persists. Also, I would recommend not using the ibuprofen until your pain improves.
Hope this helps.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.